Seroquel XR and Weight Gain

Weight gain is a possible side effect of Seroquel XR. If you notice a small or moderate weight gain while on Seroquel XR, there are several things you can do, such as getting more exercise and limiting your intake of alcohol. If these steps are not enough, be sure to talk to your healthcare provider about other options.

Does Seroquel XR Cause Weight Gain?

Weight gain is a common side effect of Seroquel XR® (quetiapine XR). In clinical studies, significant weight gain (an increase of 7 percent of body weight or more) occurred in up to 10 percent of people taking Seroquel XR (compared to only 5 percent of people taking a placebo, a "sugar pill" with no active ingredients.
 
While a small or moderate amount of weight gain is typical during treatment with Seroquel XR, some people can gain very large amounts of weight while taking this drug. This weight gain is thought to increase the risk of diabetes or other health problems. Therefore, if you are noticing a rapid or large increase in weight while taking Seroquel XR, make sure to talk with your healthcare provider.
 

Weight Loss Suggestions

If you are noticing a small or moderate unexplained weight gain with Seroquel XR, there are some things that you can do. Some suggestions include:
 
  • Participating in regular physical activity for at least 30 minutes a day on most days of the week. 
  • Eating a heart-healthy diet. This diet should include heart-healthy foods, such as:
     
    • Lots of fruits, vegetables, grains, and fat-free or low-fat milk and milk products
    • Lean meats, poultry, fish, beans, eggs, and nuts.
 
  • Limiting foods with saturated fats, trans fats, cholesterol, sodium (salt), and added sugars.  
  • Limiting your intake of alcohol.
     
(Click BMI Calculator to see if your weight is within a healthy range.)
 
9 Signs You May Have Inattentive Type Adult ADHD
Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.